Alert archive / New Jersey / Special Marine Warnings in 2024
Special Marine Warning 113, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Sep 1, 2024, 11:24 PM EDT. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2024, 11:24 PM EDT (03:24 UTC)
- Expired
- Sep 2, 2024, 12:30 AM EDT
- In force
- 66 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Dover AFB radar (KDOX), 103 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 3.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1448 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.4
The text
As transmitted.
022
WHUS51 KPHI 020324
SMWPHI
ANZ473-475-020430-
/O.NEW.KPHI.MA.W.0113.240902T0324Z-240902T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mount Holly NJ
1124 PM EDT Sun Sep 1 2024
The National Weather Service in Mount Holly NJ has issued a
* Special Marine Warning for...
Outer waters from Great Egg Inlet NJ to Fenwick Island DE out 20 to
40 nm...
* Until 1230 AM EDT.
* At 1124 PM EDT, a strong thunderstorm was located 10 nm northeast
of Delaware Lightship Buoy 44009, moving east at 25 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* The strong thunderstorm will remain over mainly open waters.
LAT...LON 3863 7471 3881 7394 3878 7396 3873 7404
3870 7415 3861 7417 3855 7422 3851 7426
3845 7426 3841 7468
TIME...MOT...LOC 0324Z 255DEG 25KT 3855 7452
HAIL...0.00IN
WIND...>34KTS
$$
Fitzsimmons1 follow-up statement
957
FZUS71 KPHI 020420
MWSPHI
Marine Weather Statement
National Weather Service Mount Holly NJ
1220 AM EDT Mon Sep 2 2024
ANZ473-475-020430-
/O.EXP.KPHI.MA.W.0113.000000T0000Z-240902T0430Z/
1220 AM EDT Mon Sep 2 2024
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 1230 AM EDT...
The affected areas were...
Outer waters from Great Egg Inlet NJ to Fenwick Island DE out 20 to
40 nm...
The thunderstorm has weakened and no longer poses a significant
threat to boaters.
LAT...LON 3863 7471 3881 7394 3878 7396 3873 7404
3870 7415 3861 7417 3855 7422 3851 7426
3845 7426 3841 7468
TIME...MOT...LOC 0420Z 255DEG 25KT 3865 7405
$$
FitzsimmonsWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Sep 1, 9:38 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Sep 1, 9:38 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 938 PM EDT Sun Sep 1 2024 .SYNOPSIS... A cold front moves across the area later tonight. High pressure builds out of the Great Lakes region during Monday and into the Northeast and Mid-Atlantic states Tuesday and Wednesday, before shifting to the northeast late in the week. A low pressure system moving up from the south may affect our area for the end of the week into next weekend. && .NEAR TERM /THROUGH MONDAY/... 930 PM update... No significant changes from the 7 PM forecast adjustment. Front is racing southeastward, visible pretty clearly in radar imagery, and with fairly high dew points still in place, definitely potential for a few stray showers from Philly on south until passage after midnight. From then on, breezy, turning cooler and most importantly, drying out. 7 PM discussion... Through this evening, expecting continued very limited coverage of showers and storms through the evening. Downburst potential (and even thunder potential) appears to be reducing but could briefly return with the actual frontal passage overnight. Overall though, looking like a majority of the region will see little, if any, rain, with best chance of additional rain being across southern Delaware. The cold front will push offshore by daybreak. Cold and dry air advection will quickly develop in the wake of the front - for a rare case of dew point temperatures decreasing through the overnight hours. Highs tomorrow should be 5 to 10 degrees lower than Sunday, ranging from the upper 60s to lower 80s. Clouds may linger through daybreak, but should see clearing skies through the morning, resulting in a mostly sunny day. It will be noticeably breezy as well, with gusts of 20-25 mph. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... High pressure settles across the northeast and Mid Atlantic states through Wednesday, bringing a string of cool days with low humidity. Monday night will see temperatures fall into the upper 40s to mid 50s with upper 50s in the Philly metro area. A light N-NW breeze is expected to keep overnight temperatures from completely cratering, but clear skies will still provide efficient radiational cooling. Tuesday and Tuesday night will be less windy than Monday and continue to be dry days as the high will be over the region. Temperatures will be near to a little below average for this time of year with low humidity. High pressure begins to shift offshore Wednesday, allowing for weak return flow to begin during the afternoon. Warmer temperatures will result, but still a few degrees below climo. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... High pressure continues to shift offshore to the north and east Wednesday night into Thursday, but still nosing its way into our area, keeping the weather dry. Temperatures will gradually warm Thursday as well with return flow developing. More uncertainty for the end of the week into the weekend due to an approaching cold front from the west and possible low pressure lifting northward from our south. Latest guidance shows better agreement that this low will bring the area rain, potentially even some heavy rain, around the Friday/Saturday time frame. That said, there remains uncertainty regarding the exact speed and timing of the system. For this reason, we stayed close to NBM forecast which keeps mainly chance POPs in the forecast for Friday through Saturday. && .AVIATION /02Z MONDAY THROUGH FRIDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas.. Tonight...Prevailing VFR. Still a few showers or an isolated t-storm possible mainly KACY but possibly up to near KPHL, but dry further northwest. Expect an abrupt shift to NNW winds around 10 kts as a cold front moves through from northwest to southeast. Could be a brief period of gusts of 20-25 kts with frontal passage. Moderate confidence. Monday...VFR with NW winds 10 to 15 kts, and gusts up to 20 kts. Outlook... Monday Night-Thursday...VFR conditions. Friday...Mostly VFR with afternoon showers and thunderstorms possible. && .MARINE... Winds and seas are generally expected to stay below Small Craft Advisory conditions, though some showers and thunderstorms are possible tonight for the bay and coastal waters, mainly adjacent to far southern NJ and DE. Outlook... Monday-Thursday...SCA conditions looking more likely Monday night behind the cold front with decent northerly flow, with gusts of 25+ knots possible and seas possibly up to 5 ft offshore. Sub-SCA otherwise through Thursday. Friday...SCA conditions possible with seas building to 3-5 feet with a long fetch of easterly winds gusting to around 20 knots. Rip currents... Through Tuesday....Southerly winds will become north to northeast later tonight and continue through Tuesday at 10-20 mph, although the winds may diminish some Tuesday especially across the northern New Jersey Shore. Breaking waves in the surf zone are forecast to be around 2 feet. As a result, a LOW risk for the development of dangerous rip currents continues for both the New Jersey Shore and the Delaware Beaches. For specific beach forecasts, visit weather.gov/beach/phi && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && SYNOPSIS...MJL NEAR TERM...Johnson/RCM SHORT TERM...MJL LONG TERM...MJL AVIATION...Johnson/MJL/RCM MARINE...Gorse/Johnson/MJL/RCM
In the hours before
Local storm report, Sep 1, 6:00 PM EDT, 5 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
600 PM EDT Sun Sep 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Marine Tstm Wind 19 E Fenwick Island 38.46N 74.70W
09/01/2024 M49 MPH ANZ475 DE Buoy
Buoy 44009.
&&
StaarmannThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 2:54 AM EDT | Small Craft Advisory | PHI | 46 hr |
Nearby
Special Marine Warnings in New Jersey, 2024Every special marine warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.